Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 150, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 12, 2020, 2:38 PM CDT for Rutherford County, Tennessee. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2020, 2:38 PM CDT (19:38 UTC)
- Expired
- Aug 12, 2020, 3:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 2:40 PM CDT | TSTM WND DMG | Blackman, TN | FENCE BLOWN DOWN AND PEA SIZE HAIL REPORTED IN THE BLACKMAN AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WUUS54 KOHX 121938
SVROHX
TNC149-122000-
/O.NEW.KOHX.SV.W.0150.200812T1938Z-200812T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
238 PM CDT Wed Aug 12 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Rutherford County in Middle Tennessee...
* Until 300 PM CDT.
* At 237 PM CDT, a severe thunderstorm was located near Smyrna, or
near Murfreesboro, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Smyrna, La Vergne and Walterhill.
This includes the following highways...
Interstate 24 between mile markers 64 and 78.
Interstate 840 between mile markers 47 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3601 8638 3602 8637 3598 8633 3584 8635
3583 8658 3597 8662 3598 8661 3599 8662
3601 8661 3602 8659 3602 8638
TIME...MOT...LOC 1937Z 178DEG 10KT 3591 8647
HAIL...1.00IN
WIND...60MPH
$$
Rose1 follow-up statement
445
WWUS54 KOHX 121956
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
256 PM CDT Wed Aug 12 2020
TNC149-122006-
/O.EXP.KOHX.SV.W.0150.000000T0000Z-200812T2000Z/
Rutherford TN-
256 PM CDT Wed Aug 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RUTHERFORD COUNTY WILL
EXPIRE AT 300 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
LAT...LON 3601 8638 3602 8637 3598 8633 3584 8635
3583 8658 3597 8662 3598 8661 3599 8662
3601 8661 3602 8659 3602 8638
TIME...MOT...LOC 1956Z 178DEG 10KT 3596 8647
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:22 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 12, 2:22 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 222 PM CDT Wed Aug 12 2020 .DISCUSSION... Our pattern of scattered to numerous showers/storms to continue into the weekend...with cooler, drier, and less humid conditions in store early next week. Weak upper trough expected to remain of the region into late Sat, with even a weak closed upper low forming across the OH valley by early Fri. A weak SFC/LL boundary also expected to lurk around the southern OH valley, dropping down to near our northern border early Sat as a weak wave rides along. These features will keep our moisture source pretty deep into early Sat morning. They will also provide some decent ascent, but will be helped along by peak heating as instability increases. This will keep our pops fairly high into Sat. As for Sat, despite some deep layer drying, LL moisture will remain high. Our closed upper low/sharp trough will begin eastward movement and an upper ridge/SFC high building behind will push the frontal boundary across and south of the mid-state by Sun morning. POPs expected to stay fairly high Sat, especially Plateau, as the front passes but this will begin the slow transition to drier and cooler conditions to start next week. At this point, we will still need to carry chance pops for Sun but pcpn will be less. Overall, shear remain very weak and even though instability does enhance some in the afternoon, no organized SVR wx really in the works the next bunch of days...although isolated storms may become strong Thu and Fri afternoons. Weak upper ridging late Sun will quickly fallen on Mon, and by Tue we will have another upper trough over the region. Deep moisture will not recover but there will be enough for small chances of rain to start the week. Dewpoints however will be lower, with afternoon humidity noticeably less Tue and Wed. Really not much chance of SVR wx through that period either. && .AVIATION... 18Z TAF DISCUSSION. TS impacting BNA and approaching CKV at TAF time. Expect additional TS to develop thru 00z at all sites, with the greatest risk at CKV/BNA/MQY. Brief MVFR/IFR VIS and gusty winds are possible with the heavier activity. Overnight, BR/FG will develop after 07z-08z, especially where rain fell this afternoon. This will dissipate after 12z-13z Thu, lending to more afternoon storms near the sites after 18z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 89 72 86 71 / 50 70 50 70 30 Clarksville 71 86 70 85 69 / 50 50 50 70 20 Crossville 68 84 68 82 67 / 20 60 50 70 50 Columbia 71 87 71 86 70 / 60 70 60 70 30 Lawrenceburg 71 88 70 86 69 / 50 70 70 70 30 Waverly 70 86 70 85 69 / 70 70 50 70 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........Schaper
Hazardous weather outlook, Aug 12, 5:10 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 510 AM CDT Wed Aug 12 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-131000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 510 AM CDT Wed Aug 12 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
In the hours before
Special weather statement, Aug 12, 1:05 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
105 PM CDT Wed Aug 12 2020
TNZ007-026-121830-
Robertson TN-Cheatham TN-
105 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEATHAM AND WESTERN
ROBERTSON COUNTIES UNTIL 130 PM CDT...
At 105 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 9 miles west of Springfield. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, Coopertown, Pleasant View, Adams and Cedar Hill.
This includes Interstate 24 between mile markers 18 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8695 3638 8686 3637 8686 3637 8688
3639 8689 3639 8691 3636 8691 3635 8708
3645 8713 3646 8712 3647 8713 3652 8711
3654 8712
TIME...MOT...LOC 1805Z 251DEG 3KT 3646 8704
RoseSpecial weather statement, Aug 12, 1:39 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
139 PM CDT Wed Aug 12 2020
TNZ007-008-121915-
Robertson TN-Sumner TN-
139 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMNER AND
SOUTHEASTERN ROBERTSON COUNTIES UNTIL 215 PM CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near
White House, or 8 miles east of Springfield. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, White House, Millersville, Greenbrier, Ridgetop, Cross
Plains and Orlinda.
This includes Interstate 65 between mile markers 102 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3658 8660 3638 8664 3638 8673 3641 8675
3639 8677 3639 8678 3638 8679 3638 8688
3639 8689 3658 8686
TIME...MOT...LOC 1839Z 001DEG 1KT 3649 8672
RoseLocal storm report, Aug 12, 1:49 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 1 ENE EAST NASHVILLE 36.18N 86.74W
08/12/2020 DAVIDSON TN SOCIAL MEDIA
TREE DOWN ON EASTLAND AVE NEAR 16TH AND 17TH ST
&&
EVENT NUMBER OHX2000485
SCHAPERLocal storm report, Aug 12, 1:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 2 S INGLEWOOD 36.19N 86.74W
08/12/2020 DAVIDSON TN SOCIAL MEDIA
POWER LINE DOWN ON GREENWOOD AVE
&&
EVENT NUMBER OHX2000486
SCHAPERSpecial weather statement, Aug 12, 2:08 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
208 PM CDT Wed Aug 12 2020
TNZ006-025-026-121945-
Dickson TN-Cheatham TN-Montgomery TN-
208 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 245
PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Ashland City, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ashland City, Pleasant View and Cheatham Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3644 8709 3641 8705 3625 8706 3622 8735
3649 8733
TIME...MOT...LOC 1908Z 093DEG 7KT 3635 8715
RoseSpecial weather statement, Aug 12, 2:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
230 PM CDT Wed Aug 12 2020
TNZ062-122000-
Rutherford TN-
230 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD COUNTY UNTIL
300 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murfreesboro, moving north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill and Lascassas.
This includes the following highways...
Interstate 24 between mile markers 66 and 83.
Interstate 840 between mile markers 48 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3598 8631 3597 8627 3579 8633 3578 8655
3598 8660
TIME...MOT...LOC 1930Z 178DEG 10KT 3587 8645
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:29 PM CDT | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Aug 12, 12:53 PM CDT | Special Weather Statement | OHX | Davidson | 22 min |
| Aug 12, 1:05 PM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Aug 12, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 15 min |
| Aug 12, 1:39 PM CDT | Special Weather Statement | OHX | Robertson | 36 min |
| Aug 12, 1:45 PM CDT | Areal Flood Advisory | OHX | Cheatham, Robertson | 2 hr |
| Aug 12, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 25 min |
| Aug 12, 2:08 PM CDT | Special Weather Statement | OHX | Cheatham | 37 min |
| Aug 12, 2:30 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Aug 12, 2:55 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Aug 12, 3:54 PM CDT | Special Weather Statement | OHX | Warren | 36 min |
| Aug 12, 4:15 PM CDT | Special Weather Statement | OHX | White | 30 min |
| Aug 12, 4:43 PM CDT | Special Weather Statement | OHX | Putnam, White | 32 min |
| Aug 12, 4:53 PM CDT | Areal Flood Advisory | OHX | White | 97 min |
| Aug 12, 4:59 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 91 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.